Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2001, 5:48 PM EDT for Glades County, Hendry County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 4, 2001, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Glades County, FL, Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 042149 SVRMIA FLC043-051-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 548 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GLADES COUNTY IN SOUTHERN FLORIDA NORTHERN HENDRY COUNTY IN SOUTHERN FLORIDA * UNTIL 630 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS WITH DAMAGING WINDS 16 MILES SOUTH OF MOORE HAVEN...AND JUST NORTH OF LABELLE...MOVING NORTH AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2660 8143 2660 8102 2694 8115 2694 8158 .END COLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 4, 2:05 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 205 PM EDT MON JUN 4 2001 PATTERN HAS TRANSITIONED TO EASTERLY FLOW REGIME PRETTY MUCH AS EXPECTED. RADAR AND SATELLITE INDICATING ONLY SCATTERED SHOWERS AT THE PRESENT TIME...WITH CONVECTION SLOW TO GET GOING OVER THE INTERIOR AREAS. THE THICKER HIGH CLOUDS MAY BE LIMITING DEVELOPMENT...BUT STILL EXPECT AT LEAST SCATTERED THUNDERSTORMS LATER IN THE AFTERNOON INTO EARLY EVENING. THE 12Z MODELS INDICATE FEW SURPRISES AND VERY SIMILAR TO PAST FEW MODEL CYCLES. THE SURFACE RIDGE AXIS HAS NOW MOVED NORTH OF AREA INTO CENTRAL FLORIDA...AND WILL LIKELY REMAIN THERE THE NEXT FEW DAYS. NOT QUITE SURE WHY FORECAST POPS SO HIGH FOR TUESDAY. WITH THIS TYPE OF PATTERN WOULD EXPECT ONLY SCATTERED SHOWERS ALONG THE EAST COAST AT THE MOST AND WILL CONTINUE THIS IN ZONES. MARINE...THE SLIGHTLY HIGHER NGM WINDS VERIFIED BETTER FOR TODAY THAN AVN/ETA. ALL MODELS NOW IN PRETTY GOOD AGREEMENT FOR THE NEXT FEW DAYS. NO HIGHLIGHTS WITH SPEEDS MAINLY IN THE 10-15 KNOT RANGE THROUGH MIDWEEK. EXTENDED...THE LATEST AVN FOLLOWS TREND OF PAST FEW DAYS WITH SURFACE RIDGE MIGRATING BACK INTO SOUTH FLORIDA THURSDAY AND FRIDAY...AND SLIPPING SLIGHTLY SOUTH OF AREA INTO THE WEEKEND AND REMAINING THROUGH THE FIRST PART OF NEST WEEK. THE LIKELY POPS FOR INTERIOR AND EAST COAST THROUGH THE PERIOD STILL LOOKS GOOD AND WILL NOT MAKE ANY CHANGES. A MIA 076/088 076/089 076 482322 PBI 075/088 075/089 075 482322 .MIA...NONE. KOSIER
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.